Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 212, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 24, 2006, 5:44 PM CDT for Eau Claire County, Pepin County, Wisconsin. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2006, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 24, 2006, 6:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Eau Claire County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:00 PM CDT | HAIL 0.75 | Maxville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 3:17 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 242245
SVRMPX
WIC035-091-242345-
/O.NEW.KMPX.SV.W.0212.060824T2244Z-060824T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...
PEPIN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 645 PM CDT
* AT 540 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS
LOCATED 15 MILES SOUTHEAST OF EAU CLAIRE...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
DURAND...
EAU CLAIRE...
ALLEN...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST
CENTRAL MINNESOTA.
LAT...LON 4460 9122 4444 9212 4468 9212 4467 9165
4468 9163 4485 9163 4485 9142 4485 9133
4461 9122
$$1 follow-up statement
000
WWUS53 KMPX 242343
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
643 PM CDT THU AUG 24 2006
WIC035-091-242353-
/O.EXP.KMPX.SV.W.0212.000000T0000Z-060824T2345Z/
EAU CLAIRE WI-PEPIN WI-
643 PM CDT THU AUG 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR PEPIN AND EAU CLAIRE COUNTIES
IN WEST CENTRAL WISCONSIN EXPIRES AT 645 PM CDT...
SEVERE STORMS HAVE ENDED OR MOVED OUT OF COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST
CENTRAL MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT FRIDAY MORNING FOR SOUTHWEST MINNESOTA.
LAT...LON 4460 9122 4444 9212 4468 9212 4467 9165
4468 9163 4485 9163 4485 9142 4485 9133
4461 9122
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:48 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 24, 3:48 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT THU AUG 24 2006
.DISCUSSION...TONIGHT THROUGH SUNDAY
DEEP SURFACE IN CENTRAL SOUTH DAKOTA ATTM WITH PRESSURE NEAR 1000
MB. VERY MOIST...UNSTABLE AIR PUSHING INTO THE MPX CWA IN ADVANCE
OF THIS SYSTEM WITH THE LATEST SPC HRLY MESOSCALE ANALYSIS FOR
20Z SHOWING A REMARKABLE 0.40 0-3 KM VGP TO THE SOUTH AND WEST OF
THE MINNESOTA RIVER VALLEY WITH 0.50 NOSING INTO SOUTH-CENTRAL MN.
THE 0-1 KM BULK SHEAR HAS BEEN PICKING UP TO AROUND 15 TO 25 KNOTS
TOO WHILE THE 0-6 KM BULK SHEAR IS ABOVE 50 KNOTS OVER MUCH OF
THE CWA. REMARKABLY STRONG NSE FOR AUGUST
WEVE BEEN WORKING WITH EXTREMELY LARGE HAIL PRODUCERS ALL DAY
WITH INITIAL ACTIVITY QUITE ELEVATED. HOWEVER...LOWERING LCL AND
LFC FIGURES SUGGEST STORMS WILL BECOME MORE SURFACE ROOTED WITH
INCREASING TORNADO POTENTIAL.
PWAT VALUES PICK UP TO FROM 1.5 TO 2 INCHES AS THE LOW MOVES
EASTWARD ACROSS FAR SOUTHERN MN. WHILE MOISTURE TRANSPORT COULD BE
A GOOD DEAL BETTER FOR A FLOOD EVENT...WE DID ISSUE A FLASH FLOOD WATCH
FOR OUR EASTERN MN COUNTIES AND OUR WEST WISCONSIN COUNTIES.
SYSTEM MAKES ITS WAY EAST OF THE AREA ON FRIDAY AND WE DRY OUT.
LONGER TERM...SUNDAY NIGHT THROUGH THURSDAY
DISCUSSION NOT AVAILABLE THIS ISSUANCE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR ANOKA-BENTON-CARVER-CHISAGO-DAKOTA-GOODHUE-
HENNEPIN-ISANTI-KANABEC-MILLE LACS-MORRISON-RAMSEY-RICE-
SCOTT-SHERBURNE-STEARNS-TODD-WASHINGTON-WRIGHT COUNTY(IES).
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-
POLK-RUSK-ST. CROIX COUNTY(IES).
&&Hazardous weather outlook, Aug 24, 5:34 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 AM CDT THU AUG 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 534 AM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS MODERATE RISK OF SEVERE WEATHER ACROSS WEST CENTRAL AND SOUTHERN MINNESOTA AND FAR WEST CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REST OF THE OUTLOOK AREA. SEVERAL WEATHER FEATURES WILL BRING POTENTIAL FOR SIGNIFICANT SEVERE WEATHER DEVELOPMENT TODAY AND TONIGHT. THE FIRST FOCUS FOR THUNDERSTORMS WILL BE A NEARLY STATIONARY WARM FRONTAL BOUNDARY POSITIONED ACROSS FAR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THE AFTERNOON. THE ATMOSPHERE TO THE NORTH OF THIS BOUNDARY WILL BECOME UNSTABLE AS TEMPERATURES WARM UP AND MOISTURE INCREASES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THIS BOUNDARY. STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL ALLOW THESE STORMS TO POTENTIALLY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. THE GREATEST RISK FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE FRONT...OR SOUTHWEST OF AN ALEXANDRIA TO ST. CLOUD MINNESOTA TO NEW RICHMOND TO MENOMONIE WISCONSIN LINE. THE FRONT WILL BEGIN TO MOVE NORTH AND EAST TOWARDS SOUTH CENTRAL MINNESOTA AND FAR WEST CENTRAL WISCONSIN THIS EVENING. STORMS THAT DEVELOP ALONG THIS FRONT WILL LIKELY EXPAND INTO A LARGE THUNDERSTORM COMPLEX LATE THIS EVENING BRINGING HEAVY RAIN WITH IT. A SECOND AREA OF THUNDERSTORMS WILL BE ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM AND COLD FRONT MOVING EAST OUT OF SOUTH DAKOTA. THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED TO THE IMMEDIATE LOCATION OF THE COLD FRONT WHICH WILL ENTER SOUTHWEST MINNESOTA THIS EVENING. SOME ISOLATED THUNDERSTORMS MAY DEVELOP WELL AHEAD OF THE FRONT ACROSS EXTREME SOUTHERN MINNESOTA AND SOUTH OF THE NEARLY STATIONARY WARM FRONT. ALL OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES. THIS ACTIVITY WILL MOVE EASTWARD LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EARLY AFTERNOON HOURS FRIDAY IN WEST CENTRAL WISCONSIN...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. MDB
In the hours before
Local storm report, Aug 24, 4:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL RICHMOND 45.45N 94.52W
08/24/2006 E0.75 INCH STEARNS MN FIRE DEPT/RESCUE
&&
AZLocal storm report, Aug 24, 5:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FUNNEL CLOUD COURTLAND 44.27N 94.34W
08/24/2006 NICOLLET MN BROADCAST MEDIA
&&
AZLocal storm report, Aug 24, 5:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ST JOSEPH 45.57N 94.32W
08/24/2006 E1.75 INCH STEARNS MN TRAINED SPOTTER
&&
AZLocal storm report, Aug 24, 5:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
518 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 1 E ROBERTS 44.99N 92.53W
08/24/2006 M1.75 INCH ST. CROIX WI TRAINED SPOTTER
&&
BVSLocal storm report, Aug 24, 5:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
535 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TORNADO 2 S NICOLLET 44.25N 94.19W
08/24/2006 NICOLLET MN TRAINED SPOTTER
NUMEROUS REPORTS FROM SPOTTERS AND CHASERS.
&&
BVSLocal storm report, Aug 24, 5:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL CLEAR LAKE 45.45N 94.00W
08/24/2006 E0.75 INCH SHERBURNE MN TRAINED SPOTTER
&&
AZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:55 PM CDT | Flash Flood Watch | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 14 hr |
| Aug 24, 3:28 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 47 min |
| Aug 24, 3:50 PM CDT | Severe Thunderstorm Warning | MPX | Pierce | 40 min |
| Aug 24, 4:12 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Saint Croix | 63 min |
| Aug 24, 4:49 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire, Pepin | 56 min |
| Aug 24, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.